Monday, March 17, 2008

That Ol' Feeling

Not sure how to categorize it, but I get a certain "feeling" when I am getting attack-y. I get a depressed, lethargic, almost like I am coming down with something feeling. I can barely pry my lazy arse off the couch and want to lay in bed and sleep all day, but I am not so much sleepy as just tired -- if that makes any sense. The worst is my head gets so fuzzy and easily confused so that I have to slow down and really think about something or I forget the simplest things, like getting lost on my most routine routes around town. First I thought I really was coming down with something, but the last few days of fuzzy thinking and depressed lethargy and no signs of any sickness (I being one of those that never gets sick unless something they pump into me makes me ill, which I now try to avoid) have made me realize that what I am really feeling is attack-y. I haven't had a full-blown attack for over a year now (13 months to be exact) since I started Tysabri in February of '07. My neurologist said that attacks on Tysabri are rare,which I am still a little puzzled about. If it reduces attacks by 70% wouldn't that still leave 30% of the attacks? Maybe my head is too fuzzy for the logic there; the only thing I am an overachiever on is my MS -- it being aggressive and swift, unlike me. Although she did say that since it has been brought back to the market there has been a small incidence of neutralizing antibodies -- and that scares the hell out of me. What I am curious about, and I may post this question on some of the other MS sites, is how others feel when an attack is coming on, do you get a certain feeling? Or do they just drop out of the blue on you? This is the longest I have gone without an attack and I had almost forgotten this feeling; too bad I couldn't forget it. But I don't want to look the no-attacks-for-a-year gift horse in the mouth. Before Tysabri I was averaging 4-5 attacks a year. Now back to my busy schedule of being lethargic, confused and tired. Blindbeard out.

3 comments:

BRAINCHEESE said...

Well, it does appear to be the MS "trend" right now...relapses! I'd say, "Join the club", but you're already a card carrying member, so...

Sorry to hear you're feeling ill or at least ill at ease...I can usually predict a relapse AFTER it occurs by looking back at the signs along the way...never claimed to be bright or aware!

Linda D. in Seattle

LISA EMRICH said...

I have to agree with Linda that it's much easier to 'spot' the relapse 'after' it's well established. Otherwise those increased symptoms are just symptoms until they are undeniable. yuck. BTW, it seems that the increased symptoms kinda build slowly. None of this one day fine, next day down. Hope you will be feeling better soon.

trrish said...

I've just had this happen. I've been on Tysabri for 8 months. Last month, after the infusion, I didn't feel well. Usually, I feel really good. It took me a week or so to recognize the symptoms of a relapse. I had to get out my cane, feel 'buzzy' in my extremeties - the usual stuff. It's been going on all month. I'm going in to do the test for neutralizing antibodies, but I have to decide whether I should get my next infusion on Wednesday.

My first 'incident' since Tysabri. Kind of bummed.

Trish, Colorado